Alert archive / Arizona / Wind Advisories in 2016

Wind Advisory 12, NWS Flagstaff, AZ

May 20, 2016Apache County, Coconino County, Navajo County, Arizona

NWS Flagstaff, AZ issued this wind advisory at May 20, 2016, 3:13 PM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at May 21, 2016, 11:00 AM MST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
May 20, 2016, 3:13 PM MST (22:13 UTC)
In effect from
May 21, 2016, 11:00 AM MST
Expired
May 21, 2016, 7:00 PM MST
In force
8 hr
Issued by
NWS Flagstaff, AZ

Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ

The radar

The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 22:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 10.2 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2016-05-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2016-05-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 136 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1375 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
136 m²/s²
0-3 km storm-relative helicity
175 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

210 
WWUS75 KFGZ 202213
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
313 PM MST FRI MAY 20 2016

...A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM TODAY. ANOTHER
   WIND ADVISORY HAS BEEN ISSUED FROM 11 AM TO 7 PM SATURDAY...

AZZ004>007-009-012-013-015-016-040-210615-
/O.NEW.KFGZ.WI.Y.0012.160521T1800Z-160522T0200Z/
/O.CON.KFGZ.WI.Y.0011.000000T0000Z-160521T0200Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE...
LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE...
KEAMS CANYON...KAIBITO...WUPATKI N.M....TUBA CITY...WINSLOW...
HOLBROOK...SNOWFLAKE...FLAGSTAFF...WILLIAMS...MUNDS PARK...
HEBER...HAPPY JACK...FOREST LAKES...DILKON...KYKOTSMOVI
313 PM MST FRI MAY 20 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING...
...WIND ADVISORY IN EFFECT FROM 11 AM TO 7 PM MST SATURDAY...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 7 PM MST SATURDAY. A
WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM THIS EVENING.

* TIMING...EXPECT STRONG WINDS UNTIL 7 PM MST TODAY. ANOTHER
  ROUND OF STRONG WINDS FROM 11 AM TO 7 PM SATURDAY.

* WINDS...SOUTH TO SOUTHWEST SUSTAINED FROM 25 TO 35 MPH WITH 
  GUSTS FROM 40 TO 50 MPH. 

* IMPACTS...STRONG WINDS WILL MAKE DRIVING DIFFICULT ON AREA
  ROADWAYS...ESPECIALLY ON INTERSTATE 40 FROM WINSLOW TO KINGMAN.
  IN ADDITION...LOCALIZED BLOWING DUST MAY CAUSE REDUCED
  VISIBILITIES ALONG INTERSTATE 40 EAST OF FLAGSTAFF.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH... OR
GUSTS FROM 40 TO 57 MPH ARE EXPECTED. CONSIDER SECURING LOOSE
BELONGINGS ON YOUR PROPERTY.

ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT
WWW.WEATHER.GOV/FLAGSTAFF.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$

AZZ010-011-039-210615-
/O.NEW.KFGZ.WI.Y.0012.160521T1800Z-160522T0200Z/
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
BLACK MESA AREA-
INCLUDING THE CITIES OF...CANYON DE CHELLY...CHINLE...KAYENTA...
WINDOW ROCK...GANADO...NAVAJO N.M.
313 PM MST FRI MAY 20 2016

...WIND ADVISORY IN EFFECT FROM 11 AM TO 7 PM MST SATURDAY...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 7 PM MST SATURDAY. 

* TIMING...EXPECT STRONG WINDS FROM 11 AM TO 7 PM MST SATURDAY.

* WINDS...SOUTH TO SOUTHWEST SUSTAINED FROM 25 TO 35 MPH WITH
  GUSTS FROM 40 TO 50 MPH.

* IMPACTS...STRONG WINDS WILL MAKE DRIVING DIFFICULT ON AREA
  ROADWAYS. IN ADDITION...LOCALIZED BLOWING DUST MAY CAUSE REDUCED
  VISIBILITIES AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$

AZZ008-210200-
/O.CON.KFGZ.WI.Y.0011.000000T0000Z-160521T0200Z/
YAVAPAI COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...PRESCOTT...SELIGMAN...ASH FORK
313 PM MST FRI MAY 20 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING...

* TIMING...EXPECT STRONG WINDS FROM 11 AM TO 7 PM MST TODAY.

* WINDS...SOUTH TO SOUTHWEST SUSTAINED FROM 25 TO 35 MPH WITH 
  GUSTS FROM 40 TO 50 MPH. 

* IMPACTS...STRONG WINDS WILL MAKE DRIVING DIFFICULT ON AREA 
  ROADWAYS... ESPECIALLY ON INTERSTATE 40 FROM WINSLOW TO 
  KINGMAN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH... OR
GUSTS FROM 40 TO 57 MPH ARE EXPECTED. CONSIDER SECURING LOOSE
BELONGINGS ON YOUR PROPERTY.

ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT
WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
6 follow-up statements
245 
WWUS75 KFGZ 210201
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
701 PM MST FRI MAY 20 2016

AZZ004>007-009-012-013-015-016-040-210315-
/O.EXP.KFGZ.WI.Y.0011.000000T0000Z-160521T0200Z/
/O.CON.KFGZ.WI.Y.0012.160521T1800Z-160522T0200Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE...
LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE...
KEAMS CANYON...KAIBITO...WUPATKI N.M....TUBA CITY...WINSLOW...
HOLBROOK...SNOWFLAKE...FLAGSTAFF...WILLIAMS...MUNDS PARK...
HEBER...HAPPY JACK...FOREST LAKES...DILKON...KYKOTSMOVI
701 PM MST FRI MAY 20 2016

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 7 PM MST
SATURDAY...
...A WIND ADVISORY EXPIRED AT 7 PM MST THIS EVENING...

* TIMING...ANOTHER ROUND OF STRONG WINDS FROM 11 AM TO 7 PM
  SATURDAY.

* WINDS...SOUTH TO SOUTHWEST SUSTAINED FROM 25 TO 35 MPH WITH 
  GUSTS FROM 40 TO 50 MPH. 

* IMPACTS...STRONG WINDS WILL MAKE DRIVING DIFFICULT ON AREA 
  ROADWAYS...ESPECIALLY ON INTERSTATE 40 FROM WINSLOW TO 
  KINGMAN. IN ADDITION...LOCALIZED BLOWING DUST MAY CAUSE 
  REDUCED VISIBILITIES ALONG INTERSTATE 40 EAST OF FLAGSTAFF. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH... OR
GUSTS FROM 40 TO 57 MPH ARE EXPECTED. CONSIDER SECURING LOOSE
BELONGINGS ON YOUR PROPERTY.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$

AZZ008-210315-
/O.EXP.KFGZ.WI.Y.0011.000000T0000Z-160521T0200Z/
YAVAPAI COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...PRESCOTT...SELIGMAN...ASH FORK
701 PM MST FRI MAY 20 2016

...WIND ADVISORY EXPIREE AT 7 PM MST THIS EVENING...

FREQUENT GUSTS OF 40 TO 50 MPH WERE OBSERVED ACROSS THE ADVISORY
AREA TODAY. THESE WINDS HAVE DECREASED THIS EVENING.

$$

AZZ010-011-039-210315-
/O.CON.KFGZ.WI.Y.0012.160521T1800Z-160522T0200Z/
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
BLACK MESA AREA-
INCLUDING THE CITIES OF...CANYON DE CHELLY...CHINLE...KAYENTA...
WINDOW ROCK...GANADO...NAVAJO N.M.
701 PM MST FRI MAY 20 2016

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 7 PM MST
SATURDAY...

* TIMING...EXPECT STRONG WINDS FROM 11 AM TO 7 PM MST SATURDAY.

* WINDS...SOUTH TO SOUTHWEST SUSTAINED FROM 25 TO 35 MPH WITH 
  GUSTS FROM 40 TO 50 MPH. 

* IMPACTS...STRONG WINDS WILL MAKE DRIVING DIFFICULT ON AREA 
  ROADWAYS. IN ADDITION...LOCALIZED BLOWING DUST MAY CAUSE 
  REDUCED VISIBILITIES AT TIMES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
324 
WWUS75 KFGZ 210222
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
722 PM MST FRI MAY 20 2016

AZZ004>007-009>013-015-016-039-040-211030-
/O.CON.KFGZ.WI.Y.0012.160521T1800Z-160522T0200Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE...
LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE...
KEAMS CANYON...KAIBITO...CANYON DE CHELLY...CHINLE...KAYENTA...
WINDOW ROCK...GANADO...WUPATKI N.M....TUBA CITY...WINSLOW...
HOLBROOK...SNOWFLAKE...FLAGSTAFF...WILLIAMS...MUNDS PARK...
HEBER...HAPPY JACK...FOREST LAKES...NAVAJO N.M....DILKON...
KYKOTSMOVI
722 PM MST FRI MAY 20 2016

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 7 PM MST
SATURDAY...

* TIMING...ANOTHER ROUND OF STRONG WINDS FROM 11 AM TO 7 PM 
  SATURDAY. 

* WINDS...SOUTH TO SOUTHWEST SUSTAINED FROM 25 TO 35 MPH WITH 
  GUSTS FROM 40 TO 50 MPH. 

* IMPACTS...STRONG WINDS WILL MAKE DRIVING DIFFICULT ON AREA 
  ROADWAYS...ESPECIALLY ON INTERSTATE 40 FROM WINSLOW TO 
  KINGMAN. IN ADDITION...LOCALIZED BLOWING DUST MAY CAUSE 
  REDUCED VISIBILITIES ALONG INTERSTATE 40 EAST OF FLAGSTAFF. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH... OR
GUSTS FROM 40 TO 57 MPH ARE EXPECTED. CONSIDER SECURING LOOSE
BELONGINGS ON YOUR PROPERTY.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
711 
WWUS75 KFGZ 210226 AAA
NPWFGZ

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
726 PM MST FRI MAY 20 2016

AZZ004>007-009>013-015-016-039-040-211030-
/O.CON.KFGZ.WI.Y.0012.160521T1800Z-160522T0200Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE...
LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE...
KEAMS CANYON...KAIBITO...CANYON DE CHELLY...CHINLE...KAYENTA...
WINDOW ROCK...GANADO...WUPATKI N.M....TUBA CITY...WINSLOW...
HOLBROOK...SNOWFLAKE...FLAGSTAFF...WILLIAMS...MUNDS PARK...
HEBER...HAPPY JACK...FOREST LAKES...NAVAJO N.M....DILKON...
KYKOTSMOVI
726 PM MST FRI MAY 20 2016

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 7 PM MST
SATURDAY...

* TIMING...ANOTHER ROUND OF STRONG WINDS FROM 11 AM TO 7 PM 
  SATURDAY. 

* WINDS...SOUTH TO SOUTHWEST SUSTAINED FROM 25 TO 35 MPH WITH
  GUSTS TO 45 MPH.

* IMPACTS...STRONG WINDS WILL MAKE DRIVING DIFFICULT ON AREA 
  ROADWAYS...ESPECIALLY ON INTERSTATE 40 FROM WINSLOW TO 
  KINGMAN. IN ADDITION...LOCALIZED BLOWING DUST MAY CAUSE 
  REDUCED VISIBILITIES ALONG INTERSTATE 40 EAST OF FLAGSTAFF. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH... OR
GUSTS FROM 40 TO 57 MPH ARE EXPECTED. CONSIDER SECURING LOOSE
BELONGINGS ON YOUR PROPERTY.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
751 
WWUS75 KFGZ 211029
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
329 AM MST SAT MAY 21 2016

AZZ004>007-009>013-015-016-039-040-220200-
/O.CON.KFGZ.WI.Y.0012.160521T1800Z-160522T0200Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE...
LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE...
KEAMS CANYON...KAIBITO...CANYON DE CHELLY...CHINLE...KAYENTA...
WINDOW ROCK...GANADO...WUPATKI N.M....TUBA CITY...WINSLOW...
HOLBROOK...SNOWFLAKE...FLAGSTAFF...WILLIAMS...MUNDS PARK...
HEBER...HAPPY JACK...FOREST LAKES...NAVAJO N.M....DILKON...
KYKOTSMOVI
329 AM MST SAT MAY 21 2016

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
7 PM MST THIS EVENING...

* TIMING...ANOTHER ROUND OF STRONG WINDS FROM 11 AM TO 7 PM 
  SATURDAY. 

* WINDS...SOUTH TO SOUTHWEST SUSTAINED FROM 25 TO 35 MPH WITH 
  GUSTS TO 45 MPH. 

* IMPACTS...STRONG WINDS WILL MAKE DRIVING DIFFICULT ON AREA 
  ROADWAYS...ESPECIALLY ON INTERSTATE 40 FROM WINSLOW TO 
  KINGMAN. IN ADDITION...LOCALIZED BLOWING DUST MAY CAUSE 
  REDUCED VISIBILITIES ALONG INTERSTATE 40 EAST OF FLAGSTAFF. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH... OR
GUSTS FROM 40 TO 57 MPH ARE EXPECTED. CONSIDER SECURING LOOSE
BELONGINGS ON YOUR PROPERTY.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
885 
WWUS75 KFGZ 211820
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1120 AM MST SAT MAY 21 2016


AZZ004>007-009>013-015-016-039-040-220200-
/O.CON.KFGZ.WI.Y.0012.000000T0000Z-160522T0200Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE...
LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE...
KEAMS CANYON...KAIBITO...CANYON DE CHELLY...CHINLE...KAYENTA...
WINDOW ROCK...GANADO...WUPATKI N.M....TUBA CITY...WINSLOW...
HOLBROOK...SNOWFLAKE...FLAGSTAFF...WILLIAMS...MUNDS PARK...
HEBER...HAPPY JACK...FOREST LAKES...NAVAJO N.M....DILKON...
KYKOTSMOVI
1120 AM MST SAT MAY 21 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING...

* WINDS...SOUTH TO SOUTHWEST SUSTAINED FROM 25 TO 35 MPH WITH 
  GUSTS TO 45 MPH. 

* IMPACTS...STRONG WINDS WILL MAKE DRIVING DIFFICULT ON AREA 
  ROADWAYS...ESPECIALLY ON INTERSTATE 40 FROM WINSLOW TO 
  KINGMAN. IN ADDITION...LOCALIZED BLOWING DUST MAY CAUSE 
  REDUCED VISIBILITIES ALONG INTERSTATE 40 EAST OF FLAGSTAFF. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH... OR
GUSTS FROM 40 TO 57 MPH ARE EXPECTED. CONSIDER SECURING LOOSE
BELONGINGS ON YOUR PROPERTY.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
951 
WWUS75 KFGZ 220200
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
700 PM MST SAT MAY 21 2016


AZZ004>007-009>013-015-016-039-040-220300-
/O.EXP.KFGZ.WI.Y.0012.000000T0000Z-160522T0200Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE...
LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE...
KEAMS CANYON...KAIBITO...CANYON DE CHELLY...CHINLE...KAYENTA...
WINDOW ROCK...GANADO...WUPATKI N.M....TUBA CITY...WINSLOW...
HOLBROOK...SNOWFLAKE...FLAGSTAFF...WILLIAMS...MUNDS PARK...
HEBER...HAPPY JACK...FOREST LAKES...NAVAJO N.M....DILKON...
KYKOTSMOVI
700 PM MST SAT MAY 21 2016

...WIND ADVISORY EXPIRED AT 7 PM MST THIS EVENING...

THE WINDS HAVE DECREASED ACROSS NORTHERN ARIZONA THIS EVENING AND
THE WIND ADVISORY HAS EXPIRED. MANY AREAS IN THE ADVISORY AREA
EXPERINCED WIND GUSTS BETWEEN 40 AND 50 MPH TODAY. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at May 20, 9:21 AM MST, 5 hours 52 minutes earlier.

Area forecast discussion, May 20, 9:21 AM MST, 5 hours 52 minutes before
Area Forecast Discussion
National Weather Service Flagstaff AZ
921 AM MST FRI MAY 20 2016

.SYNOPSIS...Expect dry, windy and progressively cooler conditions
today and over the weekend. Breezy conditions and below normal
temperatures will continue next week.

&&

.DISCUSSION...The main feature of today's weather will be strong
south to southwest winds across much of northern Arizona. This is
due to tightening pressure gradients associated with an
unseasonably deep low centered over northern California and
Nevada. Aside from a very strong low level inversion, this
morning's upper-air sounding from Flagstaff, Arizona reveals near
surface winds already as strong as 37 knots. These winds are
expected to increase throughout the day.

A wind advisory will be in effect today for most of northern
Arizona from 11 am to 7 pm - please check weather.gov/flagstaff
for the exact location. The strongest winds are expected across
western Coconino County where a few gusts may exceed 50 mph.
Overnight, very strong winds will likely continue at locations
northeast of high terrain.

In terms of forecast updates, the only change made was to increase
cloud cover in far northwest Coconino County to account for some
mid and high level cloud there.

&&

.PREV DISCUSSION /350 AM MST/...A large and unseasonably deep low
pressure system can be seen this morning entering the northwestern
Great Basin. This low will slowly move southeast through early
Sunday, before shearing and lifting northeast away from the area
by Sunday. This means windy and dry weather for Arizona, with a
steady cooling trend developing heading into the weekend. A wind
advisory has been issued for today for most of the area, another
advisory will likely be needed for Saturday.

Next week brings more of the same with a seemingly endless train
of low pressure systems developing and moving through the Great
Basin. Expect below normal temperatures and breezy to windy
conditions well into next week as a result.

&&

.AVIATION...For the 18Z package...Look for VFR conditions over the
next 24 hours. Low pressure centered over Nevada will produce south
to southwest winds 15-30 kts gusting to 45 kts...especially from the
Mogollon Rim northward until 02Z. After 02Z...winds weakening to
south to southwest at 10-20 kts gusting to 30 kts. Aviation
discussion not updated for TAF amendments.

&&

.FIRE WEATHER...A low pressure system will settle over the Great
basin for several days. Expect very gusty south to southwest winds
across northern Arizona. Look for below normal temperatures.
Relative humidity values are expected to remain above critical fire
weather levels today, and may reach critical values Saturday
afternoon in areas below 6000 feet.

Sunday through Tuesday...Dry weather and below normal temperatures.
Gusty south to southwest winds each afternoon across northern
Arizona.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...Wind Advisory until 7 PM MST this evening FOR AZZ004>009-012-013-
015-016-040.

&&

PUBLIC...RR/Peterson
AVIATION...McCollum
FIRE WEATHER...41

For Northern Arizona weather information visit
weather.gov/flagstaff
Hazardous weather outlook, May 20, 6:49 AM MST, 8 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
649 AM MST FRI MAY 20 2016

AZZ004>018-037>040-210615-
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS-
OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
649 AM MST FRI MAY 20 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...
NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN
ARIZONA.

.DAY ONE...TODAY AND TONIGHT

EXPECT WINDY CONDITIONS TODAY AS STRONG LOW PRESSURE MOVES INTO
THE GREAT BASIN. A WIND ADVISORY IS IN EFFECT FOR MUCH OF THE AREA
FROM 11AM UNTIL 7PM MST TODAY. THE WINDIEST CONDITIONS WILL BE
OVER THE WESTERN ZONES TODAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

WINDY CONDITIONS WILL CONTINUE ON SATURDAY, WITH THE STRONGEST
WINDS SHIFTING EASTWARD COMPARED TO FRIDAY. SPEEDS WILL BE
SLIGHTLY LESS AS WELL.

BREEZY CONDITIONS WILL CONTINUE AGAIN ON SUNDAY, IN FACT, MUCH OF
NEXT WEEK WILL FEATURE BREEZY TO WINDY DAYS AND BELOW NORMAL
TEMPERATURES.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

Nearby

Wind Advisories in Arizona, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.